Mississippi, 2004

Hail in Mississippi, April 29, 2004

April 29, 2004 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 29, 9:40 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 29, 9:40 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...COR TO TIME
NATIONAL WEATHER SERVICE MOBILE AL
1040 AM CDT THU APR 29 2004

.SHORT TERM...BASED UPON REPORTS IN ADDITION TO BUOYS AND
C-MANS...WILL GO WITH A SMALL CRAFT ADVISORY OVER THE COASTAL WATERS.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...NONE.

&&

29
Hazardous weather outlook, Apr 29, 4:00 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU APR 29 2004

ALZ052-053-055-056-059>064-FLZ001>005-MSZ067-075-076-078-079-291800-
CLARKE AL-COASTAL ESCAMBIA FL-COASTAL SANTA ROSA FL-CONECUH AL-
COVINGTON AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-
500 AM CDT THU APR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO STRONG ONSHORE WIND FLOW WILL RESULT IN A MODERATE
RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND THE WESTERN
FLORIDA PANHANDLE TODAY.  SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP BY THIS AFTERNOON...ESPECIALLY OVER WESTERN SECTIONS OF THE
FORECAST AREA...BUT NO HAZARDOUS OR SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH MOST OF THE UPCOMING WEEKEND...WITH THE HIGHEST
RAIN CHANCES COMING LATE SATURDAY THROUGH SUNDAY AS A WEAK COLD
FRONT MOVES THROUGH THE REGION.  HIGH PRESSURE WILL BE THE DOMINANT
WEATHER FEATURE DURING THE EARLY PART OF NEXT WEEK.  NO HAZARDOUS OR
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 29, 1:05 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT THU APR 29 2004

ALZ052-MSZ076-292000-
WASHINGTON-GREENE-
INCLUDING THE CITIES OF...CHATOM AND LEAKESVILLE...
205 PM CDT THU APR 29 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GREENE COUNTY IN
SOUTHEAST MISSISSIPPI...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHWEST OF LEAKESVILLE...AND MOVING NORTHEAST
AT AROUND 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JONATHAN...LEAKESVILLE...PISGAH AND ROUNSAVILLE THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE BRIEF...STRONG WINDS AND
DANGEROUS LIGHTNING. BRIEF WIND GUSTS OF 35 TO 45 MPH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS.  FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY.
LOCALLY HEAVY RAINFALL FROM 1 TO 2 INCHES IN A SHORT AMOUNT OF TIME
IS ALSO POSSIBLE ALONG THE PATH OF THIS STORM. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

LOCALLY HEAVY RAINFALL CAN PRODUCE RAPID WATER RISES IN POOR DRANAGE
AREAS AND UNDERPASSES. DO NOT ATTEMPT TO CROSS WATER COVERED ROADS.

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 20:34 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stone

When
April 29, 2:35 PM CST to 2:37 PM CST
Where
Stone County, Wiggins
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.850, -89.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391000.